Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 96, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 4, 2019, 2:03 PM EDT for Montgomery County, Toombs County, Treutlen County, Georgia. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2019, 2:03 PM EDT (18:03 UTC)
- Expired
- Jun 4, 2019, 2:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Montgomery County, GA, Toombs County, GA, Treutlen County, GA
The radar
The Robins AFB radar (KJGX), 96 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 2:04 PM EDT | TSTM WND DMG | 3 Nne Higgston, GA | A FEW TREE TOPS WERE BROKEN ALONG THOMPSON POND ROAD NEAR THE COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 1:18 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 802 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1483 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
872
WUUS52 KFFC 041803
SVRFFC
GAC209-279-283-041845-
/O.NEW.KFFC.SV.W.0096.190604T1803Z-190604T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
203 PM EDT Tue Jun 4 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northwestern Toombs County in southeastern Georgia...
Southeastern Treutlen County in east central Georgia...
Northern Montgomery County in central Georgia...
* Until 245 PM EDT.
* At 202 PM EDT, a severe thunderstorm was located over Tarrytown, or
near Soperton, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is possible. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lyons, Vidalia, Ailey, Higgston, Tarrytown, Center, Zaidee, Kibbee
and Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3207 8244 3226 8264 3227 8264 3229 8265
3242 8253 3236 8241 3234 8239 3234 8238
3232 8236 3229 8235 3230 8227 3228 8224
TIME...MOT...LOC 1802Z 308DEG 9KT 3231 8254
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
593
WWUS52 KFFC 041819
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
219 PM EDT Tue Jun 4 2019
GAC209-279-283-041845-
/O.CON.KFFC.SV.W.0096.000000T0000Z-190604T1845Z/
Toombs GA-Treutlen GA-Montgomery GA-
219 PM EDT Tue Jun 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTHWESTERN TOOMBS...SOUTHEASTERN TREUTLEN AND NORTHEASTERN
MONTGOMERY COUNTIES...
At 219 PM EDT, a severe thunderstorm was located over Kibbee, or 8
miles southeast of Soperton, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lyons, Vidalia, Higgston, Tarrytown, Center, Zaidee, Kibbee and
Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3207 8244 3220 8255 3226 8256 3231 8257
3242 8253 3236 8241 3234 8239 3234 8238
3232 8236 3229 8235 3230 8227 3228 8224
TIME...MOT...LOC 1819Z 308DEG 9KT 3228 8250
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:45 PM EDT, 18 minutes earlier.
Area forecast discussion, Jun 4, 1:45 PM EDT, 18 minutes before
Area Forecast Discussion...Updated National Weather Service Peachtree City GA 145 PM EDT Tue Jun 4 2019 ...18Z Aviation Forecast Discussion... .UPDATE... Far southeastern counties have been included in Severe Thunderstorm Watch 324. Already seeing enhanced cumulus development across that area and some initiation of deeper convection in that vicinity. Primary threat will be hail and damaging wind gusts. Instability increasing despite only moderate mid-level lapse rates. Enough mid- level shear for some organized multi-cell development and marginally severe hail/wind gusts. 20 && .PREV DISCUSSION... /Issued 1203 PM EDT Tue Jun 4 2019/ UPDATE... Just made a few tweaks for this afternoon, mainly to sky cover and the hourly Temp/DewPoint trends, but enough of a difference for a quick refresh of the forecast text products. 20 PREV DISCUSSION... /Issued 735 AM EDT Tue Jun 4 2019/ PREV DISCUSSION... /Issued 408 AM EDT Tue Jun 4 2019/ SHORT TERM /Today through Wednesday/... There is a high pressure ridge centered over the Mid-Atlantic state but it is expected to shift east today. This will allow moisture to increase today as warm moist southeasterly flow sets up across the region. With increased moisture, Increased diurnally driven instability, and Southeasterly flow, looks like we are in the beginning stages of a more normal summertime pattern. The best location for afternoon/evening showers and thunderstorms today looks like southeastern portions of the state. Will see a much greater area of coverage wednesday and we get deeper into the pattern. Temps will also begin to moderate with more seasonal daytime highs expected through the end of the week. Today is expected to be the warmest day this week with highs mainly in the upper 80s to mid 90s. High temps Wednesday will be about 2-4 deg cooler with highs continuing to fall through the weekend. 01 LONG TERM /Wednesday Night through Monday/... The long term portion certainly looks like a wetter pattern than the last month has been but the details in how this will evolve remain very much unclear. Model differences are apparent from the get go as GFS is much more progressive than the ECMWF and has shortwaves moving through westerly flow aloft. ECMWF has more of a subtle ridge holding on and this keeps the highest deep layer moisture west of the area as well, at least initially. The GFS argues for likely pops for the entire area, but given the uncertainty thrown in by the ECMWF, will only go with the higher pops for the western tier of the forecast area. Friday is a bit conflicting as upper low to the west acts to increase heights locally but deep layer moisture is maximized in southerly surface flow. In addition, diffluence aloft may counteract the increase in heights late in the day on Friday allowing for better lift and pops. Will continue to carry likely pops for this time period. Saturday definitely looks like the potentially wettest day as upper low kicks east and drags some mid level energy over the area per the GFS. While instability is not all that high during this time period, precipitable water will be quite high with close to 2.20 inches for portions of Central GA. Will be going high end likely except small strip of categorical where energy will be the most plentiful across the far north. Still enough moisture and lift around Sun to warrant likely pops but this should begin to shift out of the area early next week. Still a few shortwaves could rotate around enhancing thunderstorm chances but definitely some drier air to move in by Tue afternoon to allow for reduced pops. Temps for the extended period to remain seasonal given the increased cloud cover and rain chances. Deese .AVIATION... 18Z Update... Earlier MVFR ceilings across portions of east and north Georgia are lifting into VFR range and scattering. This trend will continue with VFR conditions expected across the forecast area outside of scattered convection. MVFR or lower ceilings re-develop and spread west across much of the forecast area between 09Z and 12Z, then improve after 14Z with all areas expected to be VFR by 18Z tomorrow. We will see scattered showers and thunderstorms across the eastern portions of the area through 02Z, but should remain east of the TAF sites. A few marginally severe thunderstorms are possible this afternoon over the far southeast. Scattered showers and thunderstorms develop over all of north and central Georgia Wednesday afternoon. East to southeast winds 5-10kt through 00Z, diminishing to 5kt or less after. South to southeast winds become southwest and increase to 5-10kt after 15Z. //ATL Confidence...18Z Update... Confidence medium to high on all elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 90 68 89 69 / 20 30 50 30 Atlanta 91 71 89 71 / 10 10 50 30 Blairsville 82 62 80 63 / 10 20 60 40 Cartersville 91 69 88 68 / 5 10 60 30 Columbus 97 72 93 72 / 5 10 40 20 Gainesville 86 69 86 69 / 10 20 60 30 Macon 96 70 92 71 / 20 20 40 30 Rome 91 68 89 68 / 5 10 50 30 Peachtree City 93 68 90 69 / 10 10 50 30 Vidalia 94 72 93 73 / 60 30 60 40 && .FFC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 8 PM EDT this evening for the following zones: Emanuel...Montgomery...Toombs...Treutlen. && SHORT TERM...20 LONG TERM....41 AVIATION...20
Hazardous weather outlook, Jun 4, 4:56 AM EDT, 9 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 456 AM EDT Tue Jun 4 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-050900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 456 AM EDT Tue Jun 4 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered showers and thunderstorms will develop across southeast portions of the forecast area this afternoon. A few of the storms could become strong with gusty winds and dangerous cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to numerous thunderstorms are expected Wednesday through Sunday with the most coverage over the weekend. Any thunderstorms will be capable of gusty winds, lightning and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 4, 1:57 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
157 PM EDT Tue Jun 4 2019
GAZ098-112-113-041830-
Toombs GA-Treutlen GA-Montgomery GA-
157 PM EDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOMBS...
SOUTHEASTERN TREUTLEN AND NORTHERN MONTGOMERY COUNTIES UNTIL 230 PM
EDT...
At 156 PM EDT...a strong thunderstorm was over Tarrytown, or near
Soperton...moving southeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lyons, Soperton, Vidalia, Ailey, Higgston, Alston, Tarrytown, Zaidee,
Kibbee and Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3229 8227 3208 8246 3226 8264 3227 8264
3228 8265 3229 8264 3230 8267 3230 8269
3243 8256 3236 8241 3234 8239 3234 8238
3232 8236 3229 8235
TIME...MOT...LOC 1756Z 308DEG 9KT 3232 8256
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:57 PM EDT | Special Weather Statement | FFC | Montgomery, Treutlen | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.